New Jersey, 2015

Lightning Strike in New Jersey, June 15, 2015

June 15, 2015 · NWS PHI · 1 event in 1 county or zone

Thunderstorms that moved through southeast New Jersey during the morning of the 15th caused a lightning fire in Cape May County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Thunderstorms that moved through southeast New Jersey during the morning of the 15th caused a lightning fire in Cape May County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 15, 5:36 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 15, 5:36 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 AM EDT MON JUN 15 2015

.SYNOPSIS...
A WARM FRONT IN EASTERN PENNSYLVANIA WILL MOVE TO NEAR NEW YORK CITY
THIS AFTERNOON AS LOW PRESSURE FORMS ON THE FRONT OVER NORTHERN NEW
JERSEY. A COLD FRONT PASSES THROUGH THE MID ATLANTIC STATES TUESDAY
AFTERNOON AND EVENING. IT STALLS IN NORTH CAROLINA WEDNESDAY THEN
OSCILLATES NORTH AND SOUTH ACROSS OUR REGION FROM THURSDAY THROUGH
SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SLOW MOVING FRONT AND WEAK LOW PRESSURE MOVING ALONG IT WILL
KEEP THE WEATHER UNSETTLED TODAY. SEVERAL ROUNDS OF SHOWERS AND
TSTMS OCCURRED SUN NIGHT AND MORE ARE PRESENTLY CROSSING NRN NJ
AND THE SE PA AND DELMARVA AREAS. ONCE THESE SHOWERS MOVE AWAY
AFTER SUNRISE...CONDITIONS WILL IMPROVE FOR AWHILE...BEFORE MORE
SHOWERS/TSTMS DEVELOP WITH THE DAYTIME HEATING. THE BEST CHC FOR
SHOWERS WILL BE ACROSS NJ THIS AFTERNOON.

ALL THE CLOUDS WILL KEEP TEMPS A BIT COOLER THAN SUNDAY...BUT STILL
ABOVE NORMAL FOR MID JUNE. HUMIDITY LEVELS WILL BE A LEAST AS
HIGH...IF NOT HIGHER THAN SUNDAY. OVERALL HEAT INDEX VALUES WILL BE
IN THE UPPER 80S OR LOW 90S WITH PERHAPS A FEW MID 90S OVER THE
DELMARVA AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE FRONT WILL CONTINUE ACROSS THE AREA WITH SCT TSTMS THIS
EVENING BEFORE LESSENING CHC FOR SHOWERS LATER TONIGHT. IT WILL
REMAIN MOSTLY CLOUDS AND SOME PATCHY FOG IS POSSIBLE. LOWS WILL
REMAIN MILD SINCE THE COOLER/DRIER AIR WILL NOT ARRIVE UNTIL MID
WEEK. HUMIDITY LEVELS WILL REMAIN HIGH OVERNIGHT. LOWS MOSTLY IN
THE UPPER 60S TO LOW 70S ACROSS THE AREA.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
500 MB: A STRONG WARM RIDGE OF HIGH PRESSURE ANCHORED OVER SOUTH
CAROLINA DOMINATES WITH PACKETS OF JET STREAM ENERGY ALONG THE
NORTHERN BORDER OF THE UNITED STATES ASSISTING PERIODS OF STRONG
THUNDERSTORM DEVELOPMENT ALONG THE PERIPHERY OF THE RIDGE FROM THE
OHIO VALLEY TO THE MID ATLANTIC STATES.  ADDITIONALLY, A PART OF THE
TEXAS TROUGH EXITS NORTHEASTWARD THROUGH THE OHIO VALLEY THURSDAY
AND THE FINAL PIECE OF THAT TROUGH SHOULD EXIT EAST NORTHEASTWARD
ON SATURDAY.

TEMPERATURES: OVERALL WARMER THAN NORMAL WITH AN ATTEMPTED COOL
DOWN CLOSER TO NORMAL WEDNESDAY-FRIDAY. OTHERWISE TUESDAYS
DEPARTURES ABOUT 10 DEGREES ABOVE NORMAL WITH THE TUESDAY MORNING
MINS 10 TO 15 DEGREES ABOVE NORMAL.

FORECAST BASIS: UNLESS OTHERWISE NOTED, USED THE WARMER OF THE
AVBL 00Z/15 GFS/NAM MOS GUIDANCE TUESDAY-WEDNESDAY, STRAIGHT
00Z/15 MEX MOS WEDNESDAY NIGHT AND THURSDAY. THEREAFTER, RELIED
UPON OUR 330 PM SUNDAY PHI FCST FOR THU NIGHT-SUNDAY, AND RAISED
THE MAX TEMPS SLIGHTLY FRIDAY-SUNDAY BASED ON THE 00Z/15 OP ECMWF.

THE DAILIES...

CAVEAT: THE TIMING OF THE GREATEST POTENTIAL FOR SHOWERS AND
THUNDERSTORMS IS CONTINGENT UPON THE DEVELOPMENT AND TRACK OF
RELATIVELY BENIGN WAVES OF LOW PRESSURE RIDING ALONG THE SURFACE
FRONT, AS WELL AS WEAK IMPULSES TRAVELING IN THE MID LEVEL FLOW. WE
HAVE DONE OUR BEST TO TIME THE PRECIPITATION BASED ON THE LATEST
GUIDANCE.

TUESDAY...POTENTIAL FOR SVR STORMS IN THE AFTERNOON, ESPECIALLY
SOUTH OF I-78.  OTHERWISE A HOT DAY WITH HEAT INDICES FROM THE MID
TO UPPER 90S IN NJ AND SE PA TO LOWER 100S ON PARTS OF THE DELMARVA.
A HEAT ADVISORY MAY EVENTUALLY BE NEEDED. PWAT STILL AROUND 2 INCHES
SO ANY STORMS WILL BE WATER LOADED WITH POTENTIAL FOR BRIEF FLASH
FLOODING. THE PLUS 1-2SD PWAT MAY ASSIST THE POTENTIAL FOR WET
MICROBURSTS.

TUESDAY NIGHT...ANY REMNANT STORMS END EARLY THEN FAIR AND
COOLER. PATCHY FOG POSSIBLE TOWARD DAWN WEDNESDAY.

WEDNESDAY...A DRY COMFORTABLE DAY WITH PLENTY OF SUNSHINE.

WEDNESDAY NIGHT-THURSDAY...WAA SHOWERS AND TSTMS RETURN ALONG WITH
THE NEWD RETURNING WARM FRONT AND A PIECE OF THE TEXAS TROUGH
ENERGIZING THE STORM POTENTIAL. POTENTIAL FOR FLASH FLOOD PRODUCING
STORMS AND ISOLATED WET MICROBURST SVR ALONG THE BEST AXIS OF
INSTABILITY AND SUBTLE WARM FRONTAL BOUNDARY. SOMETIMES THAT ENDS
UP FURTHER SOUTH THAN THE MODEL QPF, TOWARD THE MORE UNSTABLE AIR.

THURSDAY NIGHT-MONDAY...PERSISTENCE WITH THE PRIOR 330PM SUNDAY
FORECAST. THE EXCEPTION, RAISED DAILY MAX TEMPS SLIGHTLY,
ESPECIALLY SUNDAY (THE MEX LOOKS CONSERVATIVE BUT THAT WAS USED
AND WAS ~3F WARMER THAN YDYS SUNDAY FCST)

ANOTHER LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD
OCCUR FROM FRIDAY INTO FRIDAY NIGHT BEFORE THE NEXT SLUG OF
HEAVY SHOWERS ARRIVES OVER THE WEEKEND.

EVEN THOUGH IT WILL BE RAIN-FREE MUCH OF THE TIME FROM TONIGHT
THROUGH SUNDAY, THE COMING WEEK SHOULD BRING A FAIR AMOUNT OF
RAINFALL TO MOST OF EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND
NORTHEASTERN MARYLAND. MANY LOCATIONS COULD RECEIVE A FEW INCHES
OF RAIN DURING THE PERIOD. SOME OF THE RAIN IS EXPECTED TO FALL IN
A RELATIVELY NARROW TIME FRAME AND LOCALIZED FLOODING IS LIKELY.

ALREADY WIDESPREAD ONE QUARTER TO 1 INCH AMTS OCCURRED YDY AFTERNOON
AND OVERNIGHT WITH WHAT APPEARS TO BE SPOTTY 3 INCH AMTS IN THE
POCONOS.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

ONE BATCH OF SHOWERS IS PUSHING EAST OF THE AREA...WHILE
ANOTHER ONE APPROACHES FROM THE WEST. BETWEEN THE AREAS...CONDITIONS
HAVE LOWERED TO IFR IN MANY AREAS AND THEY WILL PROBABLY REMAIN
RATHER LOW UNTIL THE 13Z/14Z TIME FRAME. THE BATCH OF SHOWERS MAY
STIR THINGS UP TEMPORARILY. THE LIGHTNING ACTIVITY SEEMS TO BE
DIMINISHING...SO THUNDER WAS LEFT OUT OF THE TAFS IN THE SHORT TERM.
VFR WITH A LIGHT TO MODERATE W/SW WIND EXPECTED DURING THE MID/LATE
MORNING AS A COLD FRONT PASSES THROUGH THE AREA. MORE SHOWERS/TSTMS
WILL DEVELOP ACROSS NJ AND THE DELMARVA THIS AFTERNOON. VFR EXPECTED
TONIGHT. PATCHY FOG POSSIBLE.

OUTLOOK...
TUESDAY...MAINLY VFR CIGS WITH A CHANCE OF HEAVY RAIN/GUSTY WIND
PRODUCING THUNDERSTORMS, ESPECIALLY AFTERNOON. CONDITIONS MAY
LOWER INTO THE MVFR OR IFR CATEGORIES IN SHOWERS/TSTMS. WESTERLY
GRADIENT WINDS GUSTY 15-20KT DURING THE AFTERNOON.

LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING THERE MAY BE
PATCHY MVFR OR IFR CONDS OVER THE COUNTRYSIDE DUE TO FOG.

WEDNESDAY...VFR.  LIGHT WIND. A NICE DAY!

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MAINLY VFR CIGS WITH A
PERIOD OF MVFR OR IFR CONDS THURSDAY MORNING IN SHOWERS, SCATTERED
THUNDERSTORMS WITH HEAVY RAIN, AS WELL AS ST/FOG. MVFR OR IFR CONDS
IN ST/FOG AND ISOLATED SHOWERS MAY REOCCUR THURSDAY NIGHT.

FRIDAY...MAINLY VFR.

&&

.MARINE...
WINDS AND SEAS LOOKS TO REMAIN BELOW SCA CRITERIA TODAY AND TONIGHT.
SRLY FLOW AHEAD OF THE FRONT WILL KEEP HUMID AIR ACROSS THE
AREA...SO SCT SHOWERS AND TSTMS ARE EXPECTED. WINDS AND SEAS WILL
BE LOCALLY HIGH IN THE VICINITY OF TSTMS.

OUTLOOK...
TUESDAY THROUGH FRIDAY...NO MARINE HEADLINES ARE ANTICIPATED.

&&

.RIP CURRENTS...
OPTED LOW RISK BASED ON THE OBSERVED INFORMATION PRIOR TO 5 AM.
STILL WITH AN 11 SECOND 1 TO 2 FT ESE SWELL, CAUTION IS ADVISED
THAT THERE IS SOME ELEVATED RISK FOR FORMATION OF DANGEROUS RIP
CURRENTS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DRAG  636
AVIATION...DRAG/O'HARA
MARINE...DRAG/O'HARA
RIP CURRENTS...636
Hazardous weather outlook, Jun 15, 5:37 AM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
637 AM EDT MON JUN 15 2015

NJZ001-007>010-012-PAZ054-055-060>062-101-103-105-161045-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
637 AM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ANY RENEWED SHOWERS AND THUNDERSTORMS WILL PROBABLY BE ACCOMPANIED
BY HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING OF ROADWAYS
AND AREAS OF POOR DRAINAGE. ALSO, AFTERNOON THUNDERSTORMS MAY BE
ACCOMPANIED BY STRONG WIND GUSTS ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING.

TODAYS THREAT FOR HEAVY RAIN DECREASES AFTER 9 PM THIS MONDAY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY MAY BE ACCOMPANIED BY
HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING OF ROADWAYS AND
AREAS OF POOR DRAINAGE. ALSO, THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY LATE WEDNESDAY NIGHT
INTO THURSDAY, AND AGAIN OVER THE COMING WEEKEND. BOTH THESE
EPISODES COULD ALSO RESULT IN POCKETS OF FLASH FLOODING (FLOODING
MORE SIGNIFICANT THAN WHAT OCCURRED LATE SUNDAY) AND/OR DAMAGING
THUNDERSTORM WINDS.

TOTAL RAINFALL FROM THIS PAST SUNDAY AFTERNOON THROUGH THIS COMING
WEEKEND WILL PROBABLY AVERAGE 2 TO 4 INCHES WITH ISOLATED MUCH
HEAVIER AMOUNTS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-161045-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
637 AM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY
HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING OF ROADWAYS AND
AREAS OF POOR DRAINAGE. ALSO, THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING,
ESPECIALLY THIS AFTERNOON.

TODAYS THREAT FOR HEAVY RAIN DECREASES AFTER 9 PM THIS MONDAY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES WILL REACH THE MIDDLE 90S ON TUESDAY AFTERNOON
AND THERE IS A SMALL CHANCE THAT A HEAT ADVISORY WILL BE NEEDED IF
FORECAST VALUES ARE RAISED INTO THE UPPER 90S.

SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY MAY BE ACCOMPANIED BY
HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING OF ROADWAYS AND
AREAS OF POOR DRAINAGE. ALSO, THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY LATE WEDNESDAY NIGHT
INTO THURSDAY, AND AGAIN OVER THE COMING WEEKEND. BOTH THESE
EPISODES COULD ALSO RESULT IN POCKETS OF FLASH FLOODING AND/OR
DAMAGING THUNDERSTORM WINDS.

TOTAL RAINFALL FROM THIS PAST SUNDAY AFTERNOON THROUGH THIS COMING
WEEKEND WILL PROBABLY AVERAGE 2 TO 3 INCHES WITH ISOLATED MUCH
HEAVIER AMOUNTS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ013-016-020>023-027-161045-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
637 AM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY
HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING OF ROADWAYS AND
AREAS OF POOR DRAINAGE. ALSO, THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING, ESPECIALLY THIS AFTERNOON.

TODAYS THREAT FOR HEAVY RAIN DECREASES AFTER 9 PM THIS MONDAY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY MAY BE ACCOMPANIED BY
HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING OF ROADWAYS AND
AREAS OF POOR DRAINAGE. ALSO, THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY LATE WEDNESDAY NIGHT
INTO THURSDAY, AND AGAIN OVER THE COMING WEEKEND. BOTH THESE
EPISODES COULD ALSO RESULT IN POCKETS OF FLASH FLOODING AND/OR
DAMAGING THUNDERSTORM WINDS.

TOTAL RAINFALL FROM THIS PAST SUNDAY AFTERNOON THROUGH THIS COMING
WEEKEND WILL PROBABLY AVERAGE 1 TO 3 INCHES WITH ISOLATED MUCH
HEAVIER AMOUNTS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-161045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
637 AM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON MAY BE ACCOMPANIED BY WIND
GUSTS IN EXCESS OF 30 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS FROM TUESDAY AFTERNOON AND AGAIN THURSDAY
AND SATURDAY AFTERNOONS MAY BE ACCOMPANIED BY WIND GUSTS IN
EXCESS OF 30 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-161045-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
637 AM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY
HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING OF ROADWAYS AND
AREAS OF POOR DRAINAGE. ALSO, THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING, ESPECIALLY THIS AFTERNOON.

TODAYS THREAT FOR HEAVY RAIN DECREASES AFTER 9 PM THIS MONDAY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY MAY BE ACCOMPANIED BY
HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING OF ROADWAYS AND
AREAS OF POOR DRAINAGE. ALSO, THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING,
ESPECIALLY DURING THE MID AND LATE AFTERNOON HOURS.

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN LATE WEDNESDAY
NIGHT INTO THURSDAY, AND AGAIN OVER THE COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Dover AFB radar (KDOX), 76 km away, was scanning. The volume nearest the first event began at 12:24 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Cape May

When
June 15, 7:25 AM EST
Where
Cape May County, Seaville
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.220, -74.720

A lightning strike started a house fire in Seaville. No injuries were reported.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585827.